MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 3-4 RT 10M; PRSTHESIS,KNEE,PATELLOFMORTIBIL,SMICONSTRAIND,CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 3-4 RT 10M; PRSTHESIS,KNEE,PATELLOFMORTIBIL,SMICONSTRAIND,CMNTD, POLYMER/METAL/POLYMER
Model Number 74029232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken post.Only the inset was removed and a tall post insert was implanted.The patient outcome was unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The post of the device has broken off completely, rendering the device inoperative.The post was returned with the device.The device shows signs of extensive use.The lab analysis concluded that the as received component was visually inspected for signs of damage.The tibial insert showed signs of wear related damage to the articulating surface.Damage was observed to the medial inferior side of the implant.The post was fractured near the middle of the post.Signs of deformation were observed on the anterior, posterior, medial, and lateral regions of the insert post.No material or manufacturing defects were observed during this investigation.The clinical/medical evaluation concluded that this complaint from the united states reports a broken insert post on a journey knee.Smith and nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include but are not limited to a traumatic injury, surgical technique or overuse.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS CNSTRD ART ISRT 3-4 RT 10M
Common Device Name
PRSTHESIS,KNEE,PATELLOFMORTIBIL,SMICONSTRAIND,CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10382699
Report Number1020279-2020-03804
Device Sequence Number3551940
Product Code JWH
UDI-Device Identifier00885556174463
UDI-Public00885556174463
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74029232
Device Catalogue Number74029232
Device Lot Number06CMO8533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;